Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Apr 2, 2021, 3:34 AM EDT for Clinton County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2021, 3:34 AM EDT (07:34 UTC)
- Expired
- Apr 2, 2021, 4:30 AM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
County Clinton County, PA
The radar
The State College radar (KCCX), 56 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760
WWUS81 KCTP 020734
SPSCTP
Special Weather Statement
National Weather Service State College PA
334 AM EDT Fri Apr 2 2021
PAZ012-019-045-020830-
Southern Clinton PA-Northern Clinton PA-Southern Centre PA-
334 AM EDT Fri Apr 2 2021
...A SNOW SQUALL WILL AFFECT PARTS OF SOUTHERN CLINTON...NORTHERN
CLINTON...AND SOUTHERN CENTRE COUNTIES...
HAZARDS...A snow squall accompanied by winds of up to 30 MPH which
can rapidly reduce visibility to less than a quarter of a mile.
LOCATION AND MOVEMENT...At 331 AM EDT, a snow squall was along a line
extending from near Cammal to near Mill Hall and moving south at 30
MPH.
LOCATIONS IMPACTED INCLUDE...
Lock Haven, Lamar, Mill Hall, Dunnstown, Flemington, Castanea,
Millheim, Aaronsburg, Rebersburg, Mackeyville and Lock Haven
University.
For those driving on Interstate 80, this includes areas between the
Lamar and Loganton exits, specifically from mile markers 173 to 183.
This includes the following highways...
Route 220 from near Lamar on I-80 to Lock Haven.
State Road 45 near Millheim.
State Road 120 from north of Lock Haven to Lock Haven.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely
to lead to accidents. Slow down and allow extra time to reach your
destination. Consider taking a break at an exit or rest stop until
this squall passes your location.
&&
LAT...LON 4137 7754 4136 7753 4134 7748 4131 7747
4130 7745 4093 7730 4088 7747 4113 7757
4137 7758 4138 7754
TIME...MOT...LOC 0731Z 342DEG 24KT 4138 7754 4112 7753
$$
Lambert/WagnerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Apr 1, 11:07 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 1, 11:07 PM EDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service State College PA 1107 PM EDT Thu Apr 1 2021 .SYNOPSIS... Winterlike conditions are in store for the start of April with snow showers and cold, gusty winds adding to the unseasonable chill. Temperatures will moderate into this weekend with dry weather into Saturday. Much of central PA will remain mild on Sunday, along with just a chance of a shower. && .NEAR TERM /THROUGH FRIDAY/... Sunset has helped to kill off many of the SHSN/SQ. The remaining ones are all clustered along what appears to be a subtle upper trough/vort max. Meso models push this stuff southward over the next few hours and dwindle them. All seems well with the forecast. Just made some tweaks to the sky cover and tried to time the tapering SHSN. Prev... SHSN and SQ moving thru the area with less cellular look as the stability of night/colling has begun. However, more organization is seen with on main broken band of SHSN stretching from the nrn mtns into wrn PA. Greater than freezing ground/road temps from the modest warming/sun we got earlier today may drop quickly as the snow drops onto the roads, and some heavier squalls are out there. IR cloud top temps per IR sat are around -25C which equates to >10kft today. So, some of these SHSN will be quite intense, but also brief at most locations. Forecast rolling along with few tweaks to be made. Prev... Cold air flooding southeastward as sharp 5h trough axis drops ESE across the eastern GLAKS this afternoon and evening. Snow showers most currently numerous over the Laurels and SC Mountains, where it's warm enough thanks to downsloping for a mix of graupel and rain. Very cold air aloft with -12C to -14C 850 mb air building in from the eastern GLAKS. Potential for a squall or two to impact northern mountains late afternoon into early evening as 5h trough axis and boundary dropping south of Lake Ontario presently cross the northern half of central PA. SNSQ parameter lights up as 5h trough axis swings through late this afternoon and evening across the NC, NW and WC mountains. Flash freezes will be the biggest concern in quick heavier bursts of snow as highway pavement temps can easily drop to or below freezing in squalls thanks to 850 mb temps of -12 to -14C by 00z. Favorable trajectory for lake/terrain enhanced snow showers through this evening over the Allegheny Plateau, especially the Laurel Highlands, before tapering off late tonight. There is also some potential for locally heavy snow showers and/or brief squalls or bursts of graupel. && .SHORT TERM /FRIDAY NIGHT THROUGH 6 PM FRIDAY/... Temperatures will recover slightly on Friday, as high pressure and dry weather return. MaxT departures from climo Fri still running 15-20 degrees below climo. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... A lingering very dry air mass and steep low-level lapse rates Saturday afternoon could lower humidity values below those shown by NBM guidance. Thus, we nudged dew points downward by 3-5 degrees area-wide. As for precipitation, we don't really see a notable chance for showers until the middle of next week, when a back-door type surface front, along with upper-level energy perhaps approaching from the middle of the country, could combine forces. Even then, uncertainty is high, and we've only mentioned isolated-scattered coverage of showers. In the temperature department, daily highs are expected to range from the upper 50s over the northern mountains and the Allegheny highlands, to the mid-upper 60s across the middle and lower Susquehanna Valleys. && .AVIATION /03Z FRIDAY THROUGH TUESDAY/... General VFR conditions across most locations through the evening with occasional dips to MVFR and brief IFR as the last in a wave of snow showers moves through. By midnight, the activity will have ended and conditions will improve in all locations to VFR. A gusty northwest wind will continue through this forecast period as skies become clear. Outlook... Sat-Tue...No sig wx expected. && .CLIMATE... Record low of 18F (2011) in jeopardy at Bradford on Friday, April 2. For March 2021, Harrisburg and Williamsport are projected to rank in the top 25 warmest on record. With the rainfall expected in the next 24 hours, precipitation for the month will be close to average. Another callout is the below average snowfall with 2021 currently only 1 of 4 years (2012, 2010, 2000) with no measurable snowfall at Harrisburg. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Dangelo/RXR NEAR TERM...DeVoir/Dangelo/RXR SHORT TERM...DeVoir/Steinbugl/RXR LONG TERM...Jurewicz/Colbert AVIATION...Tyburski CLIMATE...
Hazardous weather outlook, Apr 2, 3:14 AM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service State College PA 314 AM EDT Fri Apr 2 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-030715- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 314 AM EDT Fri Apr 2 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 1, 10:02 PM EDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service State College PA
1002 PM EDT Thu Apr 1 2021
PAZ012-019-045-020245-
Southern Clinton PA-Northern Clinton PA-Southern Centre PA-
1002 PM EDT Thu Apr 1 2021
...A SNOW SQUALL WILL AFFECT SOUTHERN CLINTON AND EASTERN CENTRE
COUNTIES...
HAZARDS...A snow squall which can rapidly reduce visibility to less
than a quarter of a mile.
LOCATION AND MOVEMENT...At 1000 PM EDT, a snow squall was over
Castanea, or near Lock Haven moving southeast at 25 MPH.
For those driving on Interstate 80, this includes areas between the
Bellefonte and Jersey Shore exits, specifically from mile markers 164
to 189.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely to
lead to accidents. Consider delaying travel until this squall passes
your location.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4103 7720 4094 7725 4092 7765 4106 7768
4109 7762 4111 7769 4113 7769 4117 7731
TIME...MOT...LOC 0201Z 330DEG 22KT 4112 7739
DangeloSpecial weather statement, Apr 1, 10:08 PM EDT, 5 hours 26 minutes before
Special Weather Statement National Weather Service State College PA 1008 PM EDT Thu Apr 1 2021 PAZ025-020230- Blair PA- 1008 PM EDT Thu Apr 1 2021 ...A SNOW SQUALL WILL AFFECT CENTRAL BLAIR COUNTY... HAZARDS...A snow squall which can rapidly reduce visibility to less than a quarter of a mile. LOCATION AND MOVEMENT...At 1005 PM EDT, a snow squall was near Bellwood, or near Altoona moving southeast at 30 MPH. This includes Interstate 99 from mile markers 25 to 41 roughly from Bellwood to Hollidaysburg. This also includes Route 22 from Hollidaysburg to Canoe Creek State Park. SAFETY INFO... Use extra caution if you must travel into or through this squall. Rapid changes in visibility and potentially slick roads are likely to lead to accidents. Consider delaying travel until this squall passes your location. Conditions can deteriorate rapidly in winter weather situations. Be prepared for snow or ice covered roads. Slow down and allow extra time to reach your destination. && LAT...LON 4056 7847 4064 7833 4048 7824 4038 7845 TIME...MOT...LOC 0205Z 329DEG 28KT 4055 7834 Dangelo
Special weather statement, Apr 2, 3:34 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
334 AM EDT Fri Apr 2 2021
PAZ012-019-045-020830-
Southern Clinton PA-Northern Clinton PA-Southern Centre PA-
334 AM EDT Fri Apr 2 2021
...A SNOW SQUALL WILL AFFECT PARTS OF SOUTHERN CLINTON...NORTHERN
CLINTON...AND SOUTHERN CENTRE COUNTIES...
HAZARDS...A snow squall accompanied by winds of up to 30 MPH which
can rapidly reduce visibility to less than a quarter of a mile.
LOCATION AND MOVEMENT...At 331 AM EDT, a snow squall was along a line
extending from near Cammal to near Mill Hall and moving south at 30
MPH.
LOCATIONS IMPACTED INCLUDE...
Lock Haven, Lamar, Mill Hall, Dunnstown, Flemington, Castanea,
Millheim, Aaronsburg, Rebersburg, Mackeyville and Lock Haven
University.
For those driving on Interstate 80, this includes areas between the
Lamar and Loganton exits, specifically from mile markers 173 to 183.
This includes the following highways...
Route 220 from near Lamar on I-80 to Lock Haven.
State Road 45 near Millheim.
State Road 120 from north of Lock Haven to Lock Haven.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads are likely
to lead to accidents. Slow down and allow extra time to reach your
destination. Consider taking a break at an exit or rest stop until
this squall passes your location.
&&
LAT...LON 4137 7754 4136 7753 4134 7748 4131 7747
4130 7745 4093 7730 4088 7747 4113 7757
4137 7758 4138 7754
TIME...MOT...LOC 0731Z 342DEG 24KT 4138 7754 4112 7753
Lambert/WagnerThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:43 PM EDT | Special Weather Statement | CTP | Centre | 62 min |
| Apr 1, 8:51 PM EDT | Special Weather Statement | CTP | Cambria, Somerset | 54 min |
| Apr 1, 9:26 PM EDT | Special Weather Statement | CTP | Blair | 19 min |
| Apr 1, 10:02 PM EDT | Special Weather Statement | CTP | Clinton | 43 min |
| Apr 1, 10:08 PM EDT | Special Weather Statement | CTP | Blair | 22 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.